Alert archive / Alabama / Special Weather Statements in 2012
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Jul 10, 2012, 7:13 PM CDT for 5 counties in Alabama. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2012, 7:13 PM CDT (00:13 UTC)
- Expired
- Jul 10, 2012, 8:15 PM CDT
- In force
- 62 min
- Issued by
- NWS Birmingham, AL
Counties Blount County, AL, Calhoun County, AL, Cherokee County, AL, Cleburne County, AL, Etowah County, AL
The radar
The Birmingham radar (KBMX), 96 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 0.2 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 140 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 786 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -149 m²/s²
- 0-3 km storm-relative helicity
- -186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
731
WWUS84 KBMX 110013
SPSBMX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
713 PM CDT TUE JUL 10 2012
ALZ017>021-110115-
BLOUNT AL-CALHOUN AL-CHEROKEE AL-CLEBURNE AL-ETOWAH AL-
713 PM CDT TUE JUL 10 2012
...SIGNIFICANT WEATHER ADVISORY FOR ETOWAH...CLEBURNE...CHEROKEE...
BLOUNT AND CALHOUN COUNTIES UNTIL 815 PM CDT...
AT 713 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM WEST POINT TO STEELE TO
RANBURNE...AND MOVING NORTHEAST AT 15 MPH.
WIND GUSTS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
FORT MCCLELLAN...
HEFLIN...
JACKSONVILLE...
RAINBOW CITY...
GADSDEN...
&&
LAT...LON 3349 8530 3350 8554 3376 8605 3386 8606
3399 8619 3399 8628 3382 8643 3380 8658
3376 8658 3384 8676 3382 8696 3385 8696
3386 8696 3397 8677 3426 8652 3427 8646
3411 8630 3421 8610 3421 8585 3453 8551
TIME...MOT...LOC 0013Z 234DEG 12KT 3429 8689 3389 8617
3347 8530
$$
75What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jul 10, 6:40 PM CDT, 33 minutes earlier.
Area forecast discussion, Jul 10, 6:40 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 640 PM CDT TUE JUL 10 2012 .UPDATE... FOR 00Z AVIATION AND GRID ADJUSTMENT. && .DISCUSSION... FORECAST HAS BEEN UPDATED BASED ON RADAR TRENDS AND TEMPERATURES TO HOURLY OBSERVATIONS. WILL LEAVE THE MENTION OF SHOWERS OVERNIGHT AS PATCHES OF LIGHT RAIN STILL FALLING THROUGHOUT THE CWA. UPDATES ARE OUT. && .AVIATION... 00Z TAF DISCUSSION. CONVECTION WILL BE OVER A LITTLE EARLIER THIS EVENING AS COMPARED TO YESTERDAY. THE OUTFLOW AND LINE OF THUNDERSTORMS THAT MOVED UP FROM THE SOUTH THIS AFTERNOON IS NEAR ANB AND IS QUICKLY PUSHING OFF TO THE NORTHEAST. SOME LINGERING PATCHES OF LIGHT RAIN WILL BE POSSIBLE FOR THE NEXT HOUR OR TWO AND THEN PREVAILING VFR CONDITIONS. WILL HAVE TO MONITOR FOR PATCHY BR IN THE MORNING...BUT SINCE NONE DEVELOPED THE PREVIOUS MORNING...WILL LEAVE IT OUT FOR THE TIME BEING. THUNDERSTORMS EXPECTED AGAIN TOMORROW AFTERNOON. PREVAILING WINDS FROM THE SOUTHWEST AND GENERALLY LIGHT. && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. && 75/88
Hazardous weather outlook, Jul 10, 12:32 PM CDT, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1232 PM CDT TUE JUL 10 2012 ALZ011>015-017>050-111745- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1232 PM CDT TUE JUL 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. HEAVY RAINFALL FROM THUNDERSTORMS BETWEEN 2 PM AND 10 PM COULD CAUSE LOCALIZED FLOODING IN SMALL STREAMS AND LOW LYING AREAS WITH POOR DRAINAGE. THIS COULD OCCUR ANYWHERE ACROSS CENTRAL ALABAMA... BUT THE MAIN FOCUS THIS AFTERNOON AND EVENING WILL BE AREAS NORTH OF INTERSTATE 85. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HEAVY RAINFALL FROM THUNDERSTORMS WEDNESDAY AND THURSDAY COULD CAUSE LOCALIZED FLOODING IN SMALL STREAMS AND LOW LYING AREAS WITH POOR DRAINAGE ACROSS ALL OF CENTRAL ALABAMA. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Jul 10, 6:24 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
624 PM CDT TUE JUL 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0619 PM TSTM WND DMG LINCOLN 33.60N 86.14W
07/10/2012 TALLADEGA AL EMERGENCY MNGR
A TREE WAS BLOWN DOWN ON INTERSTATE 20 NEAR EXIT 162. ONE
LANE WAS BLOCKED.
&&
LINHARESSpecial weather statement, Jul 10, 6:27 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
627 PM CDT TUE JUL 10 2012
ALZ014-015-017>021-024-026>029-110015-
BLOUNT AL-CALHOUN AL-CHEROKEE AL-CLAY AL-CLEBURNE AL-ETOWAH
AL-JEFFERSON AL-RANDOLPH AL-ST. CLAIR AL-TALLADEGA AL-WALKER
AL-WINSTON AL-
627 PM CDT TUE JUL 10 2012
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WINSTON...NORTHEASTERN
WALKER...NORTHERN TALLADEGA...ST. CLAIR...NORTHWESTERN RANDOLPH...
NORTHEASTERN JEFFERSON...ETOWAH...CLEBURNE...EASTERN CLAY...
CHEROKEE...BLOUNT AND CALHOUN COUNTIES UNTIL 715 PM CDT...
AT 627 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM SARDIS TO MOUNT CHEAHA...
AND MOVING NORTHEAST AT 20 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
CLEVELAND...
ONEONTA...
OXFORD...
WEST END-COBB TOWN...
COBB TOWN...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3367 8534 3317 8578 3411 8749 3431 8717
3430 8711 3399 8710 3397 8713 3390 8708
3387 8693 3392 8692 3398 8677 3409 8670
3413 8661 3426 8652 3427 8646 3411 8630
3421 8610 3421 8585 3438 8563 3453 8551
TIME...MOT...LOC 2327Z 221DEG 19KT 3427 8710 3349 8574
75Local storm report, Jul 10, 6:44 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
644 PM CDT TUE JUL 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM TSTM WND DMG EASTABOGA 33.61N 86.02W
07/10/2012 CALHOUN AL EMERGENCY MNGR
A TREE WAS BLOWN DOWN ON FISH HATCHERY ROAD.
&&
LINHARESLocal storm report, Jul 10, 6:53 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
653 PM CDT TUE JUL 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM TSTM WND GST TUSCALOOSA 33.24N 87.54W
07/10/2012 M65.00 MPH TUSCALOOSA AL EMERGENCY MNGR
HAND HELD ANEMOMETER MEASURED 65 MPH WINDS ON HACKBERRY
LANE.
0335 PM TSTM WND DMG MOUNDVILLE 33.00N 87.63W
07/10/2012 HALE AL EMERGENCY MNGR
SEVERAL TREES AND POWER LINES BLOWN DOWN IN HALE COUNTY.
SOME OF THESE TREES WERE BLOCKING ROADWAYS.
0345 PM TSTM WND GST CARROLLTON 33.26N 88.10W
07/10/2012 E50.00 MPH PICKENS AL EMERGENCY MNGR
WINDS 50 MPH AND POSSIBLY A BIT HIGHER. NO REPORTS OF
DAMAGE.
0408 PM TSTM WND DMG MILLBROOK 32.48N 86.37W
07/10/2012 ELMORE AL EMERGENCY MNGR
*** 1 INJ *** A PATIO COVER WAS BLOWN DOWN AND INJURED
THE RESIDENT. MINOR DAMAGE TO THE HOME. WINDS ESTIMATED
AT 45 MPH.
0408 PM TSTM WND DMG COKER 33.25N 87.69W
07/10/2012 TUSCALOOSA AL PUBLIC
A SMALL TREE WAS BLOWN DOWN AND SMASHED A FENCE.
0408 PM TSTM WND GST COKER 33.25N 87.69W
07/10/2012 E50.00 MPH TUSCALOOSA AL PUBLIC
0413 PM TSTM WND DMG COTTONDALE 33.19N 87.45W
07/10/2012 TUSCALOOSA AL PUBLIC
A FEW TREES WERE BLOWN DOWN IN AND AROUND COTTONDALE.
0413 PM TSTM WND DMG WETUMPKA 32.54N 86.20W
07/10/2012 ELMORE AL EMERGENCY MNGR
A FEW TREES WERE BLOWN DOWN IN AND AROUND WETUMPKA. WINDS
ESTIMATED AT 45 MPH.
0414 PM TSTM WND GST MONTGOMERY 32.35N 86.28W
07/10/2012 M43.00 MPH MONTGOMERY AL BROADCAST MEDIA
0416 PM TSTM WND GST NORTHPORT 33.24N 87.59W
07/10/2012 M52.00 MPH TUSCALOOSA AL PUBLIC
0417 PM TSTM WND DMG NORTHPORT 33.24N 87.59W
07/10/2012 TUSCALOOSA AL PUBLIC
A FEW SMALL TREES WERE BLOWN DOWN IN NORTHPORT.
0418 PM TSTM WND DMG MILLBROOK 32.48N 86.37W
07/10/2012 ELMORE AL EMERGENCY MNGR
ONE TREE DOWN ON A HOME IN MILLBROOK. SEVERAL REPORTS OF
WINDS AROUND 45 MPH.
0423 PM TSTM WND DMG TUSCALOOSA 33.24N 87.54W
07/10/2012 TUSCALOOSA AL EMERGENCY MNGR
SEVERAL TREES AND POWER LINES BLOWN DOWN IN TUSCALOOSA
AND IN OTHER PARTS OF THE COUNTY.
0425 PM TSTM WND DMG TUSCALOOSA 33.24N 87.54W
07/10/2012 TUSCALOOSA AL BROADCAST MEDIA
SEVERAL TREES WERE BLOWN DOWN ON THE UNIVERSITY OF
ALABAMA CAMPUS.
0434 PM TSTM WND DMG CLANTON 32.84N 86.63W
07/10/2012 CHILTON AL EMERGENCY MNGR
SEVERAL TREES AND POWER LINES WERE BLOWN DOWN IN AND
AROUND CLANTON.
0435 PM TSTM WND DMG MOORES BRIDGE 33.45N 87.79W
07/10/2012 TUSCALOOSA AL EMERGENCY MNGR
A FEW TREES WERE BLOWN DOWN NEAR THE TUSCALOOSA AND
FAYETTE COUNTY LINE ON HIGHWAY 171.
0509 PM TSTM WND DMG ECLECTIC 32.64N 86.03W
07/10/2012 ELMORE AL EMERGENCY MNGR
ONE TREE BLOWN DOWN IN ECLECTIC.
0510 PM TSTM WND DMG ALABASTER 33.25N 86.82W
07/10/2012 SHELBY AL TRAINED SPOTTER
TREES AND POWER LINES DOWN ON INDEPENDENCE DRIVE.
0511 PM TSTM WND DMG TALLASSEE 32.54N 85.89W
07/10/2012 ELMORE AL EMERGENCY MNGR
A TREE WAS BLOWN DOWN IN THE FRIENDSHIP COMMUNITY.
0512 PM TSTM WND DMG HELENA 33.29N 86.85W
07/10/2012 SHELBY AL AMATEUR RADIO
A TREE WAS BLOWN DOWN ON HIGHWAY 13.
0522 PM TSTM WND DMG COLUMBIANA 33.18N 86.60W
07/10/2012 SHELBY AL AMATEUR RADIO
TREES AND POWER LINES BLOWN DOWN NEAR THE DOLLAR GENERAL
IN COLUMBIANA.
0525 PM TSTM WND DMG CHELSEA 33.33N 86.64W
07/10/2012 SHELBY AL AMATEUR RADIO
A LARGE TREE WAS BLOWN DOWN ON HIGHWAY 32 AND WAS
BLOCKING THE ROADWAY.
0525 PM TSTM WND DMG WESTOVER 33.35N 86.54W
07/10/2012 SHELBY AL AMATEUR RADIO
A LARGE TREE WAS BLOWN DOWN ON HIGHWAY 55 AND WAS
BLOCKING THE ROADWAY.
0539 PM TSTM WND DMG HARPERSVILLE 33.34N 86.43W
07/10/2012 SHELBY AL AMATEUR RADIO
POWER LINES DOWN ON VEHICLES.
0555 PM TSTM WND DMG 5 N AUBURN 32.67N 85.48W
07/10/2012 LEE AL EMERGENCY MNGR
A FEW TREES WERE BLOWN DOWN IN SEVERAL LOCATIONS ACROSS
LEE COUNTY.
0555 PM TSTM WND DMG TALLADEGA 33.43N 86.10W
07/10/2012 TALLADEGA AL EMERGENCY MNGR
A TREE WAS BLOWN DOWN ON RENFROE ROAD AND PLANT ROAD.
0600 PM TSTM WND DMG 6 E PELL CITY 33.56N 86.17W
07/10/2012 TALLADEGA AL PUBLIC
A FEW TREES BLOWN DOWN NEAR COOK SPRINGS.
0602 PM TSTM WND DMG EASTABOGA 33.61N 86.02W
07/10/2012 CALHOUN AL EMERGENCY MNGR
A TREE WAS BLOWN DOWN ON FISH HATCHERY ROAD.
0605 PM TSTM WND DMG SYCAMORE 33.25N 86.20W
07/10/2012 TALLADEGA AL EMERGENCY MNGR
ONE TREE BLOWN DOWN IN SYCAMORE.
0616 PM TSTM WND DMG 6 SW ONEONTA 33.89N 86.55W
07/10/2012 BLOUNT AL EMERGENCY MNGR
A TREE WAS BLOWN DOWN AND BLOCKING A ROAD IN WOODHAVEN
JUST EAST OF HIGHWAY 75.
0619 PM TSTM WND DMG LINCOLN 33.60N 86.14W
07/10/2012 TALLADEGA AL EMERGENCY MNGR
A TREE WAS BLOWN DOWN ON INTERSTATE 20 NEAR EXIT 162. ONE
LANE WAS BLOCKED.
0619 PM TSTM WND DMG 4 NW ODENVILLE 33.73N 86.45W
07/10/2012 ST. CLAIR AL PUBLIC
A TREE WAS BLOWN DOWN AND BLOCKING MOUNTAIN VIEW ROAD.
&&
LINHARESLocal storm report, Jul 10, 7:04 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
704 PM CDT TUE JUL 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0357 PM TSTM WND GST TUSCALOOSA 33.24N 87.54W
07/10/2012 M59.00 MPH TUSCALOOSA AL BROADCAST MEDIA
&&
LINHARESSpecial weather statement, Jul 10, 7:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
713 PM CDT TUE JUL 10 2012
ALZ017>021-110115-
BLOUNT AL-CALHOUN AL-CHEROKEE AL-CLEBURNE AL-ETOWAH AL-
713 PM CDT TUE JUL 10 2012
...SIGNIFICANT WEATHER ADVISORY FOR ETOWAH...CLEBURNE...CHEROKEE...
BLOUNT AND CALHOUN COUNTIES UNTIL 815 PM CDT...
AT 713 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM WEST POINT TO STEELE TO
RANBURNE...AND MOVING NORTHEAST AT 15 MPH.
WIND GUSTS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
FORT MCCLELLAN...
HEFLIN...
JACKSONVILLE...
RAINBOW CITY...
GADSDEN...
&&
LAT...LON 3349 8530 3350 8554 3376 8605 3386 8606
3399 8619 3399 8628 3382 8643 3380 8658
3376 8658 3384 8676 3382 8696 3385 8696
3386 8696 3397 8677 3426 8652 3427 8646
3411 8630 3421 8610 3421 8585 3453 8551
TIME...MOT...LOC 0013Z 234DEG 12KT 3429 8689 3389 8617
3347 8530
75The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 2:18 PM CDT | Special Weather Statement | BMX | Bibb | 42 min |
| Jul 11, 3:04 PM CDT | Special Weather Statement | BMX | Bibb, Shelby | 41 min |
| Jul 11, 3:49 PM CDT | Special Weather Statement | BMX | Shelby | 41 min |
| Jul 11, 4:11 PM CDT | Special Weather Statement | BMX | Barbour, Bullock, Russell | 49 min |
| Jul 11, 5:00 PM CDT | Special Weather Statement | BMX | Bullock, Lee, Macon, Russell | 60 min |
| Jul 11, 5:56 PM CDT | Special Weather Statement | BMX | Chambers, Elmore, Lee, Macon | 49 min |
| Jul 11, 6:17 PM CDT | Special Weather Statement | BMX | Etowah | 28 min |
| Jul 11, 6:18 PM CDT | Special Weather Statement | BMX | Calhoun | 27 min |
| Jul 11, 6:22 PM CDT | Special Weather Statement | BMX | Elmore | 23 min |
| Jul 11, 6:42 PM CDT | Special Weather Statement | BMX | Elmore | 48 min |
| Jul 11, 6:43 PM CDT | Special Weather Statement | BMX | Elmore | 47 min |
Nearby
Special Weather Statements in Alabama, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.